pain meds and antidepressants

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

MissCris
Regular Member


Date Joined Jun 2006
Total Posts : 321
   Posted 5/20/2010 7:35 PM (GMT -7)   
My GI won't give me pain meds because I am taking Effexor and he's worried that I'll get serotonin syndrome. I was wondering if anyone here has had similar troubles and what they did about it. My psychiatrist said she was thinking about trying a new medication called Emsam because it's in patch form and sometimes I'm not able to digest the Effexor. I'm not sure if this has the same potential issues. Of course right now I feel fine because of the meds so part of me is saying...screw the Effexor, I don't want to be in pain...but then of course if I stopped it I'd be a wreck :( Any suggestions?

love love
Cris
"Be ashamed to die until you have won some victory for humanity" ~ Horace Mann


mmckenna
Veteran Member


Date Joined Jan 2006
Total Posts : 730
   Posted 5/20/2010 8:24 PM (GMT -7)   
I've never heard of that, and I'm on EffexorCR 150mg a day.
I've been on Vicodin, Vicodin ES, Norco, Methadone, Dilaudid, Demorol, and never had an issue. I was on Dilaudid and Methadone in the hospital for a month straight with no issues. I take Vicodin and Norco (2x vicodin basically) as needed and never had an issue.

I've never even heard of an issue like that with Effexor. Maybe time to try and new Doc?

Hang in there.
Matthew McKenna,
Joey's dad.
Crohn's Disease and Guillian-Barre' Syndrome.
Remicade, 6MP and a few of their friends.

"I'm just along for the ride."


ivy6
Elite Member


Date Joined Sep 2005
Total Posts : 10404
   Posted 5/20/2010 8:49 PM (GMT -7)   
I believe it depends on the type of pain med used, Matthew.

Serotonin syndrome is definitely not something to risk or mess with, so I"d consult with your doctors but still be very firm that you need both pain control *and* an antidepressant, Cris. (not much help, am I?)

Perhaps you could write down the list of all the pain meds Matthew has been on, and ask your doc if any of those would be suitable for you?
Co-Moderator Crohn's Forum.

Medications for Crohn's ~~ Diet and Nutritional Therapy for Crohn's ~~ Dealing with Abscesses and Fistulae ~~


mmckenna
Veteran Member


Date Joined Jan 2006
Total Posts : 730
   Posted 5/20/2010 11:38 PM (GMT -7)   
Right, don't take my word for it. There are a lot of pain medications to choose from, so maybe you and your doctor can find one that works for you.

It is possible to be on both, so maybe a second opinion is needed.

sorry about the new doctor crack, that's just me... I had a really bad GI many many years ago, and what he did/said to me still hurts. I'm not a big fan of doctors who think they have all the answers.
Matthew McKenna,
Joey's dad.
Crohn's Disease and Guillian-Barre' Syndrome.
Remicade, 6MP and a few of their friends.

"I'm just along for the ride."


Homeboy
Veteran Member


Date Joined Dec 2005
Total Posts : 637
   Posted 5/21/2010 10:56 AM (GMT -7)   
I think you should find a pain doctor.

Your g.i. is not a good place to get pain meds from, they just don't seem to like the responsibility associated with these meds.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 14, 2017 9:48 PM (GMT -7)
There are a total of 2,905,620 posts in 318,876 threads.
View Active Threads


Who's Online
This forum has 158231 registered members. Please welcome our newest member, BBGyrl.
277 Guest(s), 4 Registered Member(s) are currently online.  Details
Nostalgic Cowboy, AJMan, Murphysgotguts, straydog